Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 91, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2007, 1:36 PM EDT for Henry County, Patrick County, City of Martinsville, Virginia. It was in force for 69 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 1:36 PM EDT (17:36 UTC)
- Expired
- Jun 11, 2007, 2:45 PM EDT
- In force
- 69 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties City of Martinsville, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 37 km from the middle of the area, began a volume at 17:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 1:55 PM EDT | HAIL 0.75 | 7 E Charity, VA | HAIL COVERED THE GROUND. |
| Jun 11, 2:10 PM EDT | HAIL 0.88 | Bassett, VA | HAIL COVER GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 5.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 64 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 111736
SVRRNK
VAC089-141-690-111845-
/O.NEW.KRNK.SV.W.0091.070611T1736Z-070611T1845Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
136 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA
EASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 245 PM EDT
* AT 134 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRY STONE STATE PARK...OR ABOUT 8 MILES EAST OF WOOLWINE...AND
MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
FAIRY STONE STATE PARK...
PHILPOTT DAM...
SANVILLE...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3687 8022 3681 8030 3655 8008 3660 7977
3676 7973
$$
WERT5 follow-up statements
000
WWUS51 KRNK 111753
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT MON JUN 11 2007
VAC089-141-690-111845-
/O.CON.KRNK.SV.W.0091.000000T0000Z-070611T1845Z/
CITY OF MARTINSVILLE VA-PATRICK VA-HENRY VA-
153 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR THE CITY OF MARTINSVILLE...HENRY AND EASTERN PATRICK COUNTIES...
AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR FAIRY STONE STATE PARK...OR ABOUT NEAR BASSETT...MOVING
SOUTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHILPOTT DAM...SANVILLE...VILLA HEIGHTS...STANLEYTOWN...SPENCER...
PENNS STORE...MARTINSVILLE CITY...MARTINSVILLE AIRPORT...
LEATHERWOOD...HORSE PASTURE...FIGSBORO...FIELDALE...COLLINSVILLE AND
CHATMOSS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3687 8022 3681 8030 3655 8008 3660 7977
3675 7973
$$
WERT000
WWUS51 KRNK 111810
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
210 PM EDT MON JUN 11 2007
VAC089-141-690-111845-
/O.CON.KRNK.SV.W.0091.000000T0000Z-070611T1845Z/
CITY OF MARTINSVILLE VA-PATRICK VA-HENRY VA-
210 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR THE CITY OF MARTINSVILLE...HENRY AND EASTERN PATRICK COUNTIES...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR SANVILLE...OR ABOUT NEAR BASSETT...MOVING SOUTHEAST AT
15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIGSBORO...COLLINSVILLE...FIELDALE...VILLA HEIGHTS...LEATHERWOOD...
MARTINSVILLE CITY...PENNS STORE...SPENCER...HORSE PASTURE...CHATMOSS
AND MARTINSVILLE AIRPORT.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
IF ON OR NEAR PHILPOTT DAM...GET OUT OF THE WATER AND MOVE INDOORS
OF INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 3687 8022 3681 8030 3655 8008 3660 7977
3675 7973
$$
WERT000
WWUS51 KRNK 111822
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EDT MON JUN 11 2007
VAC089-141-690-111845-
/O.CON.KRNK.SV.W.0091.000000T0000Z-070611T1845Z/
CITY OF MARTINSVILLE VA-PATRICK VA-HENRY VA-
222 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR THE CITY OF MARTINSVILLE...HENRY AND EASTERN PATRICK COUNTIES...
AT 218 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR SANVILLE...OR ABOUT NEAR SPENCER...
MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FIGSBORO...COLLINSVILLE...FIELDALE...PENNS STORE...VILLA HEIGHTS...
HORSE PASTURE...MARTINSVILLE CITY...MARTINSVILLE AIRPORT...
LEATHERWOOD AND CHATMOSS.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3687 8022 3681 8030 3655 8008 3660 7977
3675 7973
$$
WERT000
WWUS51 KRNK 111830 CCA
SVSRNK
SEVERE WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
222 PM EDT MON JUN 11 2007
VAC141-111832-
/O.COR.KRNK.SV.W.0091.000000T0000Z-070611T1845Z/
PATRICK VA-
222 PM EDT MON JUN 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PATRICK COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAD MOVED SOUTHEAST INTO HENRY
COUNTY AND NO LONGER POSES A SEVERE WEATHER THREAT TO PATRICK COUNTY.
LAT...LON 3681 7996 3676 8006 3655 8003 3660 7977
3675 7973
$$
VAC089-690-111845-
/O.COR.KRNK.SV.W.0091.000000T0000Z-070611T1845Z/
CITY OF MARTINSVILLE VA-HENRY VA-
222 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR HENRY COUNTY AND THE INDEPENDENT CITY OF MARTINSVILLE.
AT 218 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR FIELDALE...OR ABOUT NEAR
SPENCER...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VILLA
HEIGHTS...HORSE PASTURE...MARTINSVILLE CITY...LEATHERWOOD...
RIDGEWAY...MARTINSVILLE AIRPORT AND CHATMOSS.
PLEASE SEEK SHELTER INDOORS IMMEDIATELY IF YOU SEE THIS STORM
APPROACHING
LAT...LON 3681 7996 3676 8006 3655 8003 3660 7977
3675 7973
$$
WERT000
WWUS51 KRNK 111856
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
254 PM EDT MON JUN 11 2007
VAC089-690-111904-
/O.EXP.KRNK.SV.W.0091.000000T0000Z-070611T1845Z/
CITY OF MARTINSVILLE VA-HENRY VA-
254 PM EDT MON JUN 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR HENRY COUNTY INCLUDING THE
INDEPENDENT CITY OF MARTINSVILLE EXPIRED AT 245 PM EDT...
THE STORM THAT PROMPTED THE WARNING HAD MOVED SOUTHEAST INTO
ROCKINGHAM COUNTY AND NO LONGER POSED A SEVERE WEATHER THREAT TO
HENRY COUNTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3684 7965 3656 7972 3655 8004 3663 8004
3674 8009 3679 8006 3679 8003 3683 7999
3683 7997 3678 7975
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:25 PM EDT, 11 minutes earlier.
Area forecast discussion, Jun 11, 1:25 PM EDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 125 PM EDT MON JUN 11 2007 .SYNOPSIS... HIGH PRESSURE OVER THE GREAT LAKES WILL REMAIN THERE THROUGH TUESDAY...WHILE LOW PRESSURE AND ITS ASSOCIATED FRONT STAY ALONG THE GULF COAST. A SERIES OF UPPER DISTURBANCES WILL PASS ACROSS THE MID ATLANTIC DURING THIS TIME. && .NEAR TERM /THROUGH TONIGHT/... MORNING SOUNDINGS CONFIRMING THAT MODEL CAPES OF 1000-1500 J/KG ARE REASONABLE FOR THE AFTERNOON. CAPES MAY BE CLOSE TO 2000 IN A SOME AREAS IN THE PIEDMONT WHERE SFC DWPTS ARE IN THE MID 60S. MEANWHILE SHORTWAVE ENERGY ON THE WEST SIDE OF THE LARGE UPPER LOW OFF THE COAST SHOULD HELP TRIGGER CONVECTION THIS AFTERNOON...POSSIBLE FORMING ALONG AND NEAR THE BLUE RIDGE...AND CLOSE TO WEAK SFC TROF...THEN DROPPING SOUTHEAST THRU THE PDMT LATER THIS AFTERNOON AND INTO THE EVENING. KEPT THE HIGHEST POPS ARND 40 PERCENT IN THESE AREAS. FAR NORTHWEST SECTIONS SHOULD BE BETTER CAPPED AND WILL LIKELY SEE NO MORE THAN ISOLATED CONVECTION. TONIGHT...CONVECTION WILL WANE BY MIDNIGHT WITH LINGERING ISOLATED SHOWERS OCCURRING ALONG WEAK CONVERGENT BOUNDARIES SET UP IN THE SOUTHERN BLUE RIDGE...EAST TO SOUTHSIDE VA/NW NC PIEDMONT. && .SHORT TERM /TUESDAY THROUGH THURSDAY/... ON TUESDAY SURFACE THROUGH 700 MB WINDS TRANSITION FROM LIGHT AND VARIABLE TO STRONGER OUT OF THE EAST AND NORTHEAST. LOW LEVEL RELATIVE HUMIDITY IS HIGH ON TUESDAY AND A SHORT WAVE WILL ROTATE AROUND THE UPPER LOW OFF THE COAST. BEAST INSTABILITY IS CONFINED TO THE FAR SOUTHWEST PART OF THE COUNTY WARNING AREA TUESDAY AFTERNOON. EXPECT EXTENSIVE LOW CLOUDS OT FILL IN TUESDAY NIGHT AND REMAIN OVER THE FORECAST AREA ON WEDNESDAY. CANT RULE OUT RAIN ANY TIME FROM TUESDAY THROUGH WEDNESDAY NIGHT BUT BEST CHANCE WILL BE ON TUESDAY WITH THE SHORT WAVE AND AGAIN ON WEDNESDAY WITH A PERIOD OF ISENTROPIC LIFT. SO WILL BE INCREASING CHANCE OF RAIN ON TUESDAY NIGHT AND WEDNESDAY. WILL GO BELOW MAV GUIDANCE FOR MAXIMUM TEMPERATURES ON TUESDAY. WITH ALL THE CLOUD COVER EXPECTED THROUGH THURSDAY WILL ALSO CUT MAXIMUM TEMPERATURES A FEW DEGREES EACH DAY. && .LONG TERM /THURSDAY NIGHT THROUGH SUNDAY/... TREND ESTABLISHED ON TUESDAY SHOULD CONTINUE FOR MUCH OF THE WEEK. THE GFS AND TO A LESSER DEGREE THE ECMWF CLOSE OFF ANOTHER H5 LOW BY FRIDAY SATURDAY. THE PATTERN EVOLVES INTO MORE A REX BLOCK ACROSS THE EAST...BEFORE DIGGING ACROSS THE ROCKIES FORCES THE RIDGE FARTHER EAST...PUSHING THE NUISANCE COASTAL LOW OUT TO SEA. ALTHOUGH NONE OF THESE DAYS SHOULD BE A TOTAL WASHOUT...EXPECT WARMER AND DRIER BY SUNDAY. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... OUTSIDE OF SCTD TSTMS THIS AFTERNOON AND EARLY EVENING...LOOK FOR VFR CONDITIONS FOR THE NEXT 24 HOURS. SOME MVFR FOG LIKELY IN A FEW SPOTS EARLY IN THE MORNING. BASICALLY A TYPICAL DAY FOR THIS PART OF THE YEAR. THIS PATTERN WILL CONTINUE THROUGH MIDWEEK ALTHOUGH COVERAGE OF LATE DAY CONVECTION MAY INCREASE ON WEDNESDAY AHEAD OF A CHANGE TO A MORE STABLE...MARITIME AIRMASS ON THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...WP NEAR TERM...JS/WP SHORT TERM...AMS LONG TERM...KM AVIATION...JS
Hazardous weather outlook, Jun 11, 6:07 AM EDT, 7 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EDT MON JUN 11 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-121015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 607 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 1:05 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 105 PM EDT MON JUN 11 2007 VAZ017-032-033-111745- PATRICK VA-FLOYD VA-FRANKLIN VA- 105 PM EDT MON JUN 11 2007 AT 100 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS COVERING PORTIONS OF FLOYD COUNTY AS WELL AS PORTIONS OF SOUTHWEST FRANKLIN COUNTY...MOVING SOUTHEAST AT 5 MPH. THESE STORMS WERE PRODUCING VERY HEAVY...PERSISTENT RAINFALL ALONG AND NEAR THE BLUE RIDGE. RAINFALL AMOUNTS OF OVER 2 INCHES IN SOME AREAS ARE POSSIBLE THROUGH 2PM...AND THIS MAY CAUSE SOME MINOR FLOODING OF POOR DRAINAGE AREAS. THIS ACTIVITY WAS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. JDS
Special weather statement, Jun 11, 1:28 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 128 PM EDT MON JUN 11 2007 VAZ032-033-043-111815- PATRICK VA-FRANKLIN VA-HENRY VA- 128 PM EDT MON JUN 11 2007 ...STRONG THUNDERSTORMS AFFECTING FRANKLIN...PATRICK AND HENRY COUNTIES... AT 126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ABOUT 5 MILES NORTHWEST OF BASSETT...OR ABOUT 2 MILES NORTHEAST OF FAIRY STONE STATE PARK...MOVING SOUTHEAST AT 5 TO 10 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR...PHILPOTT DAM AT 145 PM EDT...SANVILLE AT 155 PM EDT...BASSETT AT 200 PM EDT...OAK LEVEL AT 205 PM EDT...STANLEYTOWN AT 210 PM EDT...COLLINSVILLE...FIELDALE AT 215 PM EDT... BE ON THE LOOKOUT FOR STRONG GUSTY WINDS... SMALL HAIL AND VERY HEAVY RAINFALL. RAINFALL AMOUNTS OF MORE THAN 2 INCHES ARE POSSIBLE IN SOME LOCATIONS THROUGH 230 PM.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:25 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 80 min |
| Jun 11, 3:17 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt | 38 min |
| Jun 11, 3:22 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 53 min |
| Jun 11, 3:35 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 85 min |
| Jun 11, 4:10 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, City of Lynchburg | 80 min |
| Jun 11, 4:19 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 45 min |
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 94 min |
| Jun 11, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 66 min |
| Jun 11, 4:52 PM EDT | Severe Thunderstorm Warning | RNK | Carroll | 53 min |
| Jun 11, 6:06 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 69 min |
| Jun 11, 6:24 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge, City of Buena Vista, City of Lexington | 66 min |
| Jun 11, 7:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania, City of Danville | 48 min |
| Jun 11, 7:28 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Rockbridge | 62 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.